Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Smooth static solutions of the Einstein-Yang/Mills equations

Authors: J. Smoller, A. Wasserman, S. T. Yau and B. McLeod
Journal: Bull. Amer. Math. Soc. 27 (1992), 239-242
MSC (2000): Primary 58E15; Secondary 53C80, 58G30, 81T13, 83C15
MathSciNet review: 1145579
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Einstein/Yang-Mills equations in 3 + 1 space time dimensions with SU(2) gauge group and prove rigorously the existence of a globally defined smooth static solution. We show that the associated Einstein metric is asymptotically flat and the total mass is finite. Thus, for non-abelian gauge fields the Yang/Mills repulsive force can balance the gravitational attractive force and prevent the formation of singularities in spacetime.

References [Enhancements On Off] (What's this?)

  • [1] R. Alder, M. Bazin and M. Schiffer, Introduction to general relativity, 2nd ed., McGraw-Hill, New York (1975).
  • [2] Robert Bartnik and John McKinnon, Particlelike solutions of the Einstein-Yang-Mills equations, Phys. Rev. Lett. 61 (1988), no. 2, 141–144. MR 948143,
  • [3] A. Zichichi (ed.), Laws of hadronic matter, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. 1973 International School of Subnuclear Physics, held at Erice, Trapani-Sicily, 8–26 July 1973; Subnuclear Series, Vol. 11. MR 0436801
  • [4] S. Deser, Absence of static solutions in source-free Yang-Mills theory, Phys. Lett. B 64 (1976), 463-465.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 58E15, 53C80, 58G30, 81T13, 83C15

Retrieve articles in all journals with MSC (2000): 58E15, 53C80, 58G30, 81T13, 83C15

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society